Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Seizures, changed medicine from Epilim liquid to Epilim chromo. Medication contents in stool. Concern as the medicine not being absorbed?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
My 7yr old daughter gets has changed from Epilim liquid to Epilim chrono (400mg) but there appears to be loads of the medication coming out in her stools (looks the same as it went in) should I be concerned the medication is not being absorbed, my daughter has life threatening seizure and do not want to find the answer to this the hard way!!!
Posted Tue, 22 May 2012 in Epilepsy
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Epilim chrono is a prolonged-release formulation with granules coated with an indigestible cellulose shell, which allows the sodium valproate to be released slowly. These shells may sometimes be visible as a white residue in the stools. This is normal and nothing to worry about.
These indigestible cellulose shells does not mean that the drug is not properly released in the body.
To be doubly sure you can get the serum valproate levels checked in her blood sample before taking the next dose.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor